Thunderstorm Wind, Jackson
- When
- March 9, 5:58 AM CST
- Where
- Jackson County, Newport
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.600, -91.267
Several trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 9, 3:14 AM CST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 314 AM CST SAT MAR 9 2002 FORECAST CONCERNS: RAIN/SVR THREAT EARLY...TEMPS ALL PERIODS. CURRENTLY UNDER THE GUN WITH SVR WX THIS MRNG...SO THIS WILL BE BRIEF. FIRST AREA OF CONVECTION AFFECTING CNTRL AR ATTM...WITH SECOND LINE OF STORMS ASSOCIATED WITH FRONT NOW WORKING INTO WRN AR. TEMPS STILL RUNNING WELL INTO THE 60S AHEAD OF THE FRONT... WITH THE MERCURY FALLING QUICKLY INTO THE 30S AND 40S BEHIND FROPA. WITH LITTLE TIME TO LOOK AT MUCH OF THE MODEL DATA...WILL CONCENTRATE MAINLY IN FIRST PERIOD TRENDS FOR THIS FCST. BIGGEST CHALLENGE IS TRYING TO TIME FROPA ACROSS THE FA THIS MRNG AND WHAT THE TEMPS WILL DO TODAY. ATTM IT LOOKS LIKE COLD FRONT WILL PUSH INTO WRN ZONES BEFORE DAYBREAK...MOVE ACROSS CNTRL AR BETWEEN 12Z AND 15Z AND THEN OUT OF ERN AR BY AFTN. WILL KEEP CHC POPS IN FOR THIS MRNG MOST AREAS. MOST LOCATIONS WILL SEE HIGH TEMPS AT 12Z OR SHORTLY THEREAFTER THIS MRNG DEPENDING ON FROPA. WILL GO A BIT HIGHER THAN MOS FOR MAX TEMPS TODAY OVER ERN ZONES AND STAY CLOSE ELSEWHERE. EXPECT FALLING TEMPS THE REST OF THE DAY. WILL EXTEND WIND ADVY FOR ENTIRE AREA TODAY. HIGH PRESSURE BUILDS IN TONIGHT AND SUNDAY. EXPECT A DECENT COOLDOWN TNGT WITH MOST AREAS SEEING SUBFREEZING TEMPS. NEXT SYSTEM STILL ON TRACK TO AFFECT THE AREA LATER ON MONDAY INTO EARLY ON TUESDAY. NO CHANGES TO EXTENDED PLANNED. ..44.. .LZK... WIND ADVISORY TODAY ENTIRE FA. ARZ003>007-012>016-021>025- 030>034-037>047-052>057-062>069.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
122 AM CST SAT MAR 09 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM WALDRON AR WIND DAMAGE
03/08/02 SCOTT TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.
1045 PM 1 S ST JOE AR WIND DAMAGE
03/08/02 SEARCY TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0105 AM DARDANELLE AR .75 INCH HAIL
03/09/02 YELL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0110 AM RUSSELLVILLE AR .75 INCH HAIL
03/09/02 POPE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
28ARZ003>007-012>016-021>025-030>033-037>045-052>056-091200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 135 AM CST SAT MAR 9 2002 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHERN AND CENTRAL ARKANSAS THROUGH 6 AM... A STRONG COLD FRONT WAS PUSHING THROUGH EASTERN OKLAHOMA EARLY THIS MORNING. ALONG THE FRONT...A LINE OF STRONG TO SEVERE THUNDERSTORMS HAD DEVELOPED...WITH THE LINE ADVANCING QUICKLY TOWARD ARKANSAS. THERE WERE ALREADY SCATTERED THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT IN WESTERN ARKANSAS...WITH ISOLATED REPORTS OF SEVERE WEATHER. GIVEN THAT A SEVERE WEATHER REMAINS A THREAT ACROSS THE NATURAL STATE...A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR MUCH OF NORTHERN AND CENTRAL ARKANSAS THROUGH 6 AM. THE WATCH INCLUDES AREAS NORTH AND WEST OF HOPE...PINE BLUFF...NEWPORT AND PARAGOULD. STORMS THAT DEVELOP IN THE WATCH AREA WILL HAVE A TENDENCY TO MOVE QUICKLY...WITH A FAST MOVEMENT INCREASING THE POTENTIAL OF WIND DAMAGE. DIME SIZE HAIL OR LARGER MAY OCCUR AS WELL. PEOPLE ACROSS NORTHERN AND CENTRAL ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER EARLY THIS MORNING. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 46
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5286938.